MAUDE Adverse Event Report: ARTHREX, INC. NIT G-PIN. BIO-INTERF SCRW 1.1MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. NIT G-PIN. BIO-INTERF SCRW 1.1MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number NIT G-PIN. BIO-INTERF SCRW 1.1MM
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a knee surgery the pins broke at the "laser marking" end.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 10-feb-2023: it was confirmed that the device broke inside the patient and all fragments were removed from the patient.
 
Additional Manufacturer Narrative
Complaint is not confirmed.Dimensional testing found that the overall length of 15.18 ±.03 inches per drawing c2796 of both devices was between the tolerances (15.19 - 15.20 inches).Upon visual evaluation, it was noted that each one of the two devices has an entire circumference at their two distal ends.No problem found.

Brand Name
NIT G-PIN. BIO-INTERF SCRW 1.1MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16427334
Report Number1220246-2023-06326
Device Sequence Number2557120
Product Code MDM
UDI-Device Identifier10888867006161
UDI-Public10888867006161
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNIT G-PIN. BIO-INTERF SCRW 1.1MM
Device Catalogue NumberAR-1249
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2023
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date02/23/2023
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown